Pennsylvania, 2011

Strong Wind in Pennsylvania, March 7, 2011

March 7, 2011 · NWS PHI · 2 events in 2 counties and zones

The pressure difference between a low pressure system that moved through New Jersey and into New England and a high pressure system over western Quebec Province in Canada produced strong winds across the Poconos during the morning of the 7th. Peak wind gusts averaged around 50 mph, mainly over the higher terrain.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The pressure difference between a low pressure system that moved through New Jersey and into New England and a high pressure system over western Quebec Province in Canada produced strong winds across the Poconos during the morning of the 7th. Peak wind gusts averaged around 50 mph, mainly over the higher terrain. In addition to tearing down weak tree limbs, the strong winds caused blowing and drifting snow. Peak wind gusts included 51 mph in Mount Pocono (Monroe County). The low pressure was in central New Jersey at 1 a.m. EST on the 7th. It moved northeastward into southwest Connecticut at 7 a.m. EST on the 7th and reached southwestern Maine at 1 p.m. EST on the 7th. As the low moved closer to Maine, the pressure difference between it and the Canadian high pressure system lessened and the strong winds ceased.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 7, 3:19 AM EST, 41 minutes earlier.

Area forecast discussion, Mar 7, 3:19 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
319 AM EST MON MAR 7 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER NEW YORK CITY EARLY THIS MORNING WILL
MOVE RAPIDLY NORTHEAST AND REACH THE CANADIAN MARITIMES THIS
AFTERNOON. A HIGH PRESSURE SYSTEM OVER SOUTHEASTERN CANADA WILL
SETTLE SOUTHWARD INTO THE MID ATLANTIC LATER TODAY THROUGH TUESDAY.
THE NEXT STRONG STORM SYSTEM IS FORECAST TO APPROACH FROM THE
MIDWEST LATE WEDNESDAY INTO THURSDAY. ITS ASSOCIATED COLD FRONT
WILL SWEEP EAST OF OUR AREA BY FRIDAY. A WEAKENING ALBERTA
CLIPPER SHOULD THEN PASS NORTH OF THE FORECAST AREA NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WRF-NMM CONTINUES TO INITIALIZE AT 500MB BETTER THAN THE GFS AND
ONCE IT SPED THE CURRENT LOW PRESSURE SYSTEM ALONG, IT CAME CLOSER
THAN THE GFS WITH ITS LOCATION AND SPEED ON SUNDAY. THROUGH THE
SHORT TERM WE FIND A SIMILAR SCENARIO UNFOLDING AND WE LEANED THE
FCST PACKAGE TOWARD THE WRF-NMM. THE GFS 850MB FIELDS DID INITIALIZE
BETTER THAN THE WRF-NMM AND WE GAVE THAT THE MOST WEIGHT FROM THAT
MODEL.

THIS PRECIPITATION EVENT IS COMING TO A CONCLUSION. WE WILL BE
DROPPING THE FLOOD RELATED WATCHES. SEVERAL RIVER/STREAM WARNINGS
HAVE BEEN ISSUED AND A FEW MORE WILL BE NEEDED IN THE PASSAIC AND
RARITAN BASINS. THE TRUE CONVECTION (THAT THE CANADIAN SUITE HAD
FCST) BOOSTED RAINFALL AMOUNTS ABOVE EXPECTATIONS IN NJ WITH EVENT
AMOUNTS EXCEEDING THREE INCHES IN MORRIS COUNTY AND SOME HEFTY
TOTALS IN OUR BACKYARD.

WE WILL CONTINUE THE WINTER WEATHER ADVISORY FOR OUR THREE NORTHERN
COUNTIES UNTIL 8 AM. THE HEAVIEST PRECIPITATION IS DONE. BUT
DEFORMATION ZONES ARE KNOWN TO LINGER LIKE UNWANTED PARTY GUESTS AND
THERE SHOULD BE A COUPLE OF MORE HOURS OF LIGHTER PRECIPITATION. THE
MODELING DID NOT EXTEND THE TROWAL AS FAR WEST AS IT EXISTED IN
MD/PA IN THE OVERNIGHT AND REASON THAT PRECIPITATION HAS BEEN SLOW TO
EXIT. AN ADDED COMPLICATION ARE THE SUBFREEZING TEMPS WHICH
COUPLED WITH ONGOING RUNOFF WILL CAUSE SLICK TRAVEL ON UNTREATED
ROADS. IN SUSSEX COUNTY, MOST OF THE WINTRY PRECIPITATION IS MORE
LIMITED TO THE HIGHER TERRAIN.

AS FOR THE REST OF TODAY, ASIDE FROM FAR NORTHWEST, THE CONVECTIVE
TEMP AS INDICATED BY THE DECREASE IN FORECAST MOISTURE GOES HIGHER
AND HIGHER. COUPLED WITH THE EASTWARD PROGRESSION OF THE H2.5 JET,
SKIES SHOULD IMPROVE AS THE DAY PROGRESSES. FORECAST MOMENTUM
TRANSFER WINDS OR THE PLAIN OLD GRADIENT SHOWS IT WILL BE A BLUSTERY
DAY. WINDS SHOULD DECREASE LATER IN THE AFTERNOON, BUT PEAK GUSTS
SHOULD PROBABLY REACH BETWEEN 30 AND 40 MPH MOST PLACES.

WE DID LEAN TOWARD THE HIGHER GFS MOS FOR MAX TEMPS BASED ON THE
SLOWER DROP IN TEMPS THAT MOST OF THE MODELING SHOWED. THE HIGH RES
MODELING HAD ISSUES WITH THE ADVECTION OF SFC COLD AIR WITH THIS
SYSTEM AS BOTH EXTREMES WERE FORECAST AND NEITHER VERIFIED. AS IT
WAS THE SFC LOW DID PROVIDE A PROTECTIVE BUBBLE OF WARMER AIR AS
WE SAW SNOW AROUND THE PERIPHERY OF THE SYSTEM MOST OF THE NIGHT.
NOW THAT IT IS EXITING, THE SNOW IS MAKING A FINAL PASS AT MOVING
IN FROM THE WEST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
NO BIG CHANGES IN THE SHORT TERM PERIOD BY THE MODELING OR IN OUR
FORECASTS. STILL LOOKS LIKE A GOOD RADIATIONAL COOLING NIGHT TONIGHT
AND WE MAINTAINED FCST MINS AT OR BELOW STAT GUIDANCE, ESPECIALLY IN
OUTLYING AREAS.

SOME MID LEVEL MOISTURE IS FORECAST TO MOVE ACROSS OUR CWA ON
TUESDAY BEFORE THE RIDGING ALOFT CAN BECOME BETTER ESTABLISHED.
FORECAST MAX TEMPS ARE TEMPERED BY THIS SOMEWHAT. WE HAVE NOTICED
THAT STAT GUIDANCE OF LATE HAS HAD A COOL BIAS, SO WE DID NOT GO
LOWER. SKIES SHOULD CLEAR AGAIN TUESDAY NIGHT. THE FORECAST
GRADIENT DOES NOT LOOK AS LIGHT AS A STRONGER NORTHEAST FLOW GETS
ESTABLISHED. IT STILL IS FORECAST TOO DRY FOR CLOUDS BUT ENOUGH
WIND TO NOT BE CONFIDENT ABOUT RADIATING OUR CWA, ESPECIALLY
CLOSER TO THE COAST.

NO BIG CHANGE TO WEDNESDAY FORECAST. CLOUDS SHOULD INCREASE ON
TWO FRONTS. AS THE RIDGE AXIS IS FORECAST TO BE EAST OF OUR CWA,
HIGH CLOUDS WILL ARRIVE FROM THE WEST. THE ONSHORE FLOW WILL TAKE
ITS TOLL BY THEN AND SOME LOW LEVEL STRATO CU IS LIKELY FROM THE
OCEAN. WE KEPT THE LOW POPS IN PA AS PER MODEL CONSENSUS. IT COULD
BE COLD ENOUGH FOR SNOW IF IT DOES PRECIPITATE IN THE POCONOS. WE
DID NOT DIFFER MUCH FROM STAT GUIDANCE FOR MAX TEMPS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE EXTENDED PERIOD BEGINS WITH ANOTHER WET WEATHER SYSTEM ACROSS
THE AREA. LOW PRESSURE WILL BE TRACKING NORTHWARD ALONG THE EAST
COAST THU NIGHT AND WILL BE CENTERED JUST OFF THE NJ COAST FRI
MORNING. IT WILL CONTINUE INTO NEW ENGLAND FRI NIGHT. THIS SYSTEM
WILL BRING WIDESPREAD RAINS AND HIGHER ELEVATION SNOWS TO THE
FORECAST AREA. THE FAVORED TIMES FOR ANY SNOW WILL BE WED NIGHT AND
THU NIGHT. THERE WILL STILL BE A CHC FOR SOME LINGERING PRECIP
BEHIND THE DEPARTING LOW FRI...BUT POPS WERE JUST LEFT AT THE CHC
LEVEL FOR NOW. FOR MOST AREAS...THU AND FRI WILL FEATURE NEAR NORMAL
TEMPERATURES WITH HIGHS IN THE MID TO UPPER 40S NORTH AND LOW 50S
SOUTH. LOWS WILL BE ABOVE NORMAL WITH READINGS MID TO UPPER 30S
NORTH AND LOW 40S SOUTH.

THE WEATHER FOR FRI NIGHT AND NEXT WEEKEND LOOK BENIGN AT THIS POINT
WITH ONLY A WEAK FRONT CROSSING THE AREA SAT AND A RIDGE OF HIGH
PRESSURE FROM THE NORTH BEGINNING TO AFFECT THE AREA. WE WILL HOLD
POPS AT BELOW PRECIP LEVELS FOR NOW SINCE THE MAPS TODAY LOOK QUITE
A BIT DIFFERENT THAN YESTERDAY. THE TEMPERATURES LOOK TO BE NEAR
NORMAL NEXT WEEKEND WITH UPPER 40S TO LOW 50S FOR HIGHS AND MOSTLY
30S FOR LOWS.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS IMPROVED FROM IFR TO MARGINAL VFR AND EVEN VFR FOR
CEILINGS AND VISIBILITIES EARLY IN THE OVERNIGHT PERIOD...AS THE
FRONT SWUNG BY THE TAF SITES IN THE HOURS SURROUNDING MIDNIGHT.
PRECIPITATION WAS PIVOTING NORTHEASTWARD DURING THE EARLY MORNING
HOURS...BUT SHOULD GENERALLY BE OUT OF THE TAF SITES BEFORE
DAYBREAK. IF ANY PRECIPITATION REMAINS KABE AND KRDG MAY EVEN PICK
UP SOME FROZEN PRECIPITATION AS COLDER AIR SWEEPS IN. ANY LEFTOVER
PRECIPITATION MAY REDUCE CEILINGS AND VISIBILITIES BRIEFLY INTO
MARGINAL VFR TERRITORY BEFORE SUNRISE.

AS DRIER AIR BEGINS TO PUSH IN EARLY THIS MORNING...CEILINGS WILL
BE...OR IMPROVE TO...VFR BY THE 10Z TO 12Z TIME FRAME AND THEN
BECOME SCATTERED SHORTLY THEREAFTER. KABE AND KRDG MAY REMAIN WITH
CEILINGS FOR A BIT LONGER INTO THE MORNING.

OTHERWISE...NORTH-NORTHWEST WINDS WILL BE SOMEWHAT GUSTY UNTIL
AROUND OR SHORTLY AFTER SUNRISE...THEN GUST UP TO THE MID TO UPPER
20 KNOT RANGE DURING TODAY AS MIXING IMPROVES AND DOWNWARD MOMENTUM
FLUX IS MAXIMIZED DURING MID TO LATE MORNING. THE GOOD PART IS THAT
925 HPA WINDS ARE FORECAST TO HAVE DECREASED EARLY THIS MORNING TO
ABOUT 30 KNOTS OR SO. WINDS SHOULD DIMINISH A BIT THIS AFTERNOON AS
HIGH PRESSURE BUILDS IN...AND EVEN MORE SO EARLY TONIGHT UNDER
MOSTLY CLEAR SKIES. MODEL GUIDANCE IS TRYING TO SHOW HIGHER CLOUDS
MOVING IN LATE TONIGHT AND EARLY TUESDAY MORNING...AND THIS WAS
REFLECTED IN THE 06Z 30 HOUR KPHL TAF.

OUTLOOK...
EXPECT FAIR WEATHER WITH FINE VFR FLYING CONDITIONS TONIGHT INTO
WEDNESDAY BEFORE ANOTHER FRONTAL ZONE MOVES IN FROM THE WEST...WITH
PROBABLY ANOTHER ROUND OF INCLEMENT WEATHER WITH LOWER CEILINGS AND
VISIBILITIES LATER WEDNESDAY NIGHT INTO THURSDAY NIGHT OR FRIDAY.

&&

.MARINE...
THE COLD FRONT WAS MOVING THROUGH THE COASTAL WATERS EARLY THIS
MORNING...AND WILL CLEAR THE WATERS BY 12Z OR SO. THEN...A BRISK
OFFSHORE FLOW WILL PREVAIL TODAY WITH A NORTHWEST WIND OF 20 TO 25
KT WITH GUSTS TO AROUND 30 KNOTS. THE WINDS WILL BEGIN TO DIMINISH
THIS AFTERNOON AND ARE FORECAST TO DROP BELOW ADVISORY CRITERIA BY
EVENING ON DELAWARE BAY AND PROBABLY THE OCEAN. HOWEVER...THE SMALL
CRAFT ADVISORY WILL CONTINUE ON THE OCEAN WATERS TONIGHT AS SEAS
WILL TAKE SEVERAL MORE HOURS TO DROP BELOW ADVISORY CRITERIA. HIGH
PRESSURE WILL BUILD INTO OUR AREA TONIGHT AND BE OVER OUR REGION
TUESDAY INTO TUESDAY NIGHT BEFORE MOVING OFFSHORE WEDNESDAY. ANOTHER
FRONTAL SYSTEM IS FORECAST TO MOVE IN FOR LATER WEDNESDAY NIGHT INTO
FRIDAY WITH INCLEMENT WEATHER AND HIGHER WINDS AND SEAS.

&&

.HYDROLOGY...
WE WILL LET THE FLOOD WATCH EXPIRE AS THE RAIN PART OF THE EQUATION
IS DONE. FLOOD WARNINGS ARE IN EFFECT AND A FEW MORE SHOULD BE
ISSUED AS THE LATEST RIVER GUIDANCE COMES IN, ESPECIALLY IN THE
RARITAN AND PASSAIC BASINS. THE LATEST GUIDANCE HAS THE DELAWARE
RIVER CRESTING IN THE CAUTIONARY STAGE LEVEL AT A FEW POINTS
INCLUDING TRENTON. THE THURSDAY SYSTEM UNFORTUNATELY ALSO LOOKS
JUICY AND MIGHT CAUSE ADDITIONAL FLOODING PROBLEMS. UNFORTUNATELY
ANTECEDENT CONDITIONS ARE GOING TO BE EVEN WETTER LEADING INTO IT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 8 AM EST THIS MORNING FOR PAZ054-
     055.
NJ...WINTER WEATHER ADVISORY UNTIL 8 AM EST THIS MORNING FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION.../
MARINE.../
HYDROLOGY...KRUZDLO/GIGI
Hazardous weather outlook, Mar 7, 3:55 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 AM EST MON MAR 7 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-080900-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
355 AM EST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER STORM SYSTEM WITH POTENTIALLY HEAVY RAIN IS POSSIBLE
AROUND THURSDAY. THE AREA WILL BE MORE SUSCEPTIBLE TO ADDITIONAL
FLOODING BECAUSE OF THE HEAVY RAIN EVENT ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-PAZ054-055-080900-
SUSSEX-CARBON-MONROE-
355 AM EST MON MAR 7 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER STORM SYSTEM WITH POTENTIALLY HEAVY RAIN IS POSSIBLE
AROUND THURSDAY. THE AREA WILL BE MORE SUSCEPTIBLE TO ADDITIONAL
FLOODING BECAUSE OF THE HEAVY RAIN EVENT ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-PAZ060>062-067>069-080900-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-CHESTER-
MONTGOMERY-BUCKS-
355 AM EST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES EARLY THIS MORNING WILL BE CLOSE TO FREEZING. THERE
COULD BE SOME SLIPPERY TRAVEL SPOTS WHERE RUNOFF WATER HAS EITHER
PONDED OR WAS CROSSING ROADWAYS. THIS IS MORE LIKELY FARTHER
NORTHWEST IN NEW JERSEY AND TOWARD OR IN THE LEHIGH VALLEY AND
BERKS COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER STORM SYSTEM WITH POTENTIALLY HEAVY RAIN IS POSSIBLE
AROUND THURSDAY. THE AREA WILL BE MORE SUSCEPTIBLE TO ADDITIONAL
FLOODING BECAUSE OF THE HEAVY RAIN EVENT ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-080900-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
355 AM EST MON MAR 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-080900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
355 AM EST MON MAR 7 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind. Local standard time, as filed.

Strong Wind, Monroe

When
March 7, 4:00 AM EST to 11:00 AM EST
Where
Monroe forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$3,000
Reported by
ASOS
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Carbon

When
March 7, 4:00 AM EST to 11:00 AM EST
Where
Carbon forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287865, 287866.